Alert archive / Tennessee / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 79, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 2, 2010, 9:35 AM CDT for 6 counties in Tennessee. It was in force for 10 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2010, 9:35 AM CDT (14:35 UTC)
- Expired
- May 2, 2010, 9:45 AM CDT
- In force
- 10 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Dickson County, TN, Hickman County, TN, Lewis County, TN, Perry County, TN, Wayne County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 102 km from the middle of the area, began a volume at 14:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 3:36 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1271 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 387 m²/s²
- 0-3 km storm-relative helicity
- 551 m²/s²
- Significant tornado parameter
- 4.6
- Supercell composite
- 20.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 9:06 AM CDT, 29 minutes earlier.
Area forecast discussion, May 2, 9:06 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 906 AM CDT SUN MAY 2 2010 .MESOSCALE UPDATE... TOR WATCH REMAINS IN EFFECT UNTIL NOON...WITH SOME STRONG RADAR CIRCULATIONS MOVG UP THE LINE. ISO DAMAGING WIND GUSTS WITH A FEW OF THE CELLS. && .HYDROLOGY... 02/12Z LOCAL-WRF SHOWS BAND OF MODERATE TO HEAVY RAINFALL NEARLY STATIONARY FM LAFAYETTE...GALLATIN...NASHVILLE...CENTERVILLE LINE. TWO TO FOUR INCHES OF RAINFALL THIS MORNING WITH THIS BAND. AS FOR RIVERS...ALL MAJOR RIVERS IN FLOOD WEST MID TN WITH A CONTINUAL RISE TDAY. && .PREV DISCUSSION... /ISSUED 417 AM CDT SUN MAY 2 2010/ DISCUSSION... ANALYSIS SHOWING SFC WAVE/LOW NOW IN THE MO BOOTHEEL...WITH WARM FRONT OF SORTS JUST NORTH OF THE KY BORDER AND A COLD FRONT DOWN INTO EAST TX. CWA REMAINS IN UNSTABLE WARM SECTOR... WITH STRONGER JET STRUCTURE STILL WEST NEAR MS RIVER. STRONG/SEVERE STORMS CONTINUE TO DEVELOP AHEAD OF BOUNDARY...BUT HAVE WEAKENED SLIGHTLY AS THEY MOVE NEAR/OVER THE TN RIVER. MIDDLE TN EXPECTED TO BE UNDER THE GUN ONCE AGAIN TODAY FOR SEVERE TSTORMS AS WELL AS ADDITIONALLY FLOODING AS ACTIVITY IN WEST TN TRANSLATES EAST. MORE FAVORABLE JET STRUCTURE/INSTABILITY WILL MOVE OVER THE MID-STATE LATER THIS MORNING AND THROUGHOUT THE DAY...INCREASING THREAT FOR ISOLATED STRONG SUPERCELLS/TORNADOES AS WELL AS HEAVY RAINFALL. MAX RAINFALL TOTALS ARE NOT EXPECTED TO BE QUITE AS LARGE AS YESTERDAY BUT MANY RIVERS/LOW LYING LOCATIONS ..ESPECIALLY WEST OF I-65...ARE ALREADY IN OR NEAR FLOOD. WILL NOT NEED MUCH ADDITIONALLY HEAVY RAIN TO AGGRAVATE CURRENT SITUATION THUS WILL CONTINUE AREAL FLOOD WARNING THROUGH MOST OF TODAY. WIDESPREAD DEVELOPMENT WILL CONTINUE AS A COLD FRONT SWEEPS IN THIS EVENING...BUT THIS FRONT WILL ALSO BEGIN THE PROCESS OF BRINGING AN END TO THE PCPN. COLD FRONT SHOULD BE ON THE PLATEAU BY 12Z MONDAY...WHICH WILL END THE THREAT OF MORE HEAVY RAIN/ISO SEVERE STORMS OVERNIGHT. A FEW SHOWERS MAY LINGER MONDAY MORNING...ESPECIALLY EAST...BUT THE DRYING PROCESS WILL BEGIN LATER IN THE DAY. A DRY AND WARMING TREND WILL THEN ENSUE AND REMAIN INTACT INTO FRIDAY...AT WHICH TIME A COLD FRONT PASSES BRINGING SCT PCPN BACK THE AREA LATE IN THE DAY INTO SATURDAY. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, May 2, 5:43 AM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 543 AM CDT SUN MAY 2 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-031030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 543 AM CDT SUN MAY 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THE THREAT OF MORE FLOODING AS WELL AS SEVERE THUNDERSTORMS PRODUCING ISOLATED TORNADOES WILL CONTINUE AGAIN TODAY. THIS THREAT WILL CARRY INTO TONIGHT BUT LESSEN GREATLY AFTER MIDNIGHT. MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG RIVERS AND STREAMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG AREA RIVERS. .SPOTTER INFORMATION STATEMENT... A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED. SPOTTER REPORTS WILL BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 07
In the hours before
Local storm report, May 2, 7:19 AM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
719 AM CDT SUN MAY 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM HEAVY RAIN 1 W NASHVILLE 36.17N 86.80W
05/02/2010 E0.00 INCH DAVIDSON TN PUBLIC
TORRENTIAL RAINFALL REPORTED NEAR THE INTERSECTION OF
WESTBOROUGH RD AND CHARLOTTE RD JUST WEST OF DOWNTOWN
NASHVILLE.
&&
JLMLocal storm report, May 2, 7:30 AM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
730 AM CDT SUN MAY 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 AM FLOOD 2 E ORLINDA 36.60N 86.64W
05/02/2010 ROBERTSON TN TRAINED SPOTTER
A TRAINED SPOTTER REPORTED FLOODING OF ROADS IN THE
HIGHWAY 49 AND 52 AREA EAST OF ORLINDA.
&&
JLAROSALocal storm report, May 2, 7:37 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
737 AM CDT SUN MAY 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 AM TSTM WND GST 2 S NASHVILLE 36.14N 86.78W
05/02/2010 E65 MPH DAVIDSON TN EMERGENCY MNGR
TSTM WIND GUST TO 65 MPH REPORTED AT STATE EOC IN
NASHVILLE.
&&
JLMLocal storm report, May 2, 8:45 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
845 AM CDT SUN MAY 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 AM FLOOD 10 NE GALLATIN 36.48N 86.33W
05/02/2010 SUMNER TN TRAINED SPOTTER
A SPOTTER REPORTED FLOODING ALONG BLEDSOE CREEK JUST
NORTHEAST OF BETHPAGE...NEAR HIGHWAY 31E AND OLD WOLF
HILL ROAD.
&&
JLAROSALocal storm report, May 2, 9:21 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
921 AM CDT SUN MAY 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 AM FLOOD 1 W MOUNT JULIET 36.21N 86.54W
05/02/2010 WILSON TN PUBLIC
FLOODING OF DIVISION STREET AND SOUTH GREEN HILL ROAD
JUST WEST OF MOUNT JULIET ROAD WAS REPORTED.
&&
JLAROSALocal storm report, May 2, 9:29 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
929 AM CDT SUN MAY 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 AM TSTM WND DMG HENDERSONVILLE 36.29N 86.60W
05/02/2010 SUMNER TN LAW ENFORCEMENT
TREES DOWN AND A FEW HOMES DAMAGED
&&
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:44 PM CDT | River Flood Warning | OHX | Hickman | 5 days |
| May 1, 8:47 PM CDT | River Flood Warning | OHX | Bedford, Marshall | 43 hr |
| May 1, 8:47 PM CDT | River Flood Warning | OHX | Maury | 4 days |
| May 1, 8:47 PM CDT | River Flood Warning | OHX | Lawrence | 43 hr |
| May 1, 8:47 PM CDT | River Flood Warning | OHX | Giles | 43 hr |
| May 1, 8:47 PM CDT | River Flood Warning | OHX | Giles | 43 hr |
| May 1, 9:31 PM CDT | River Flood Warning | OHX | Montgomery | 7 days |
| May 1, 9:37 PM CDT | Tornado Warning | OHX | Hickman, Lawrence, Lewis, Maury | 23 min |
| May 1, 9:48 PM CDT | Tornado Warning | OHX | Hickman, Lewis, Perry, Wayne | 27 min |
| May 1, 9:59 PM CDT | Tornado Warning | OHX | Lawrence, Lewis, Maury | 31 min |
| May 1, 10:01 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys, Stewart | 29 min |
| May 1, 10:17 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 13 min |
| May 1, 10:23 PM CDT | Tornado Warning | OHX | Hickman, Lewis, Maury, Williamson | 37 min |
| May 1, 10:24 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 6 min |
| May 1, 10:27 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 18 min |
| May 2, 1:40 AM CDT | River Flood Warning | OHX | Bedford | 5 hr |
| May 2, 3:05 AM CDT | Tornado Warning | OHX | Benton, Houston, Humphreys, Stewart | 55 min |
| May 2, 4:28 AM CDT | Tornado Warning | OHX | Benton, Humphreys, Perry | 32 min |
| May 2, 4:46 AM CDT | Tornado Warning | OHX | Hickman, Humphreys, Perry | 29 min |
| May 2, 5:06 AM CDT | Tornado Warning | OHX | Dickson, Hickman | 24 min |
| May 2, 5:31 AM CDT | Tornado Warning | OHX | Cheatham, Davidson, Dickson, Williamson | 29 min |
| May 2, 5:53 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Williamson | 37 min |
| May 2, 5:57 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Montgomery, Robertson, Sumner | 42 min |
| May 2, 6:12 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Sumner, Wilson | 48 min |
| May 2, 6:31 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Maury, Williamson | 29 min |
| May 2, 6:36 AM CDT | River Flood Advisory | OHX | Clay, Jackson | 12 hr |
| May 2, 6:36 AM CDT | River Flood Advisory | OHX | Davidson | 3 hr |
| May 2, 6:36 AM CDT | River Flood Advisory | OHX | Smith | 3 hr |
| May 2, 6:59 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Williamson | 31 min |
| May 2, 7:36 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Trousdale, Wilson | 24 min |
| May 2, 7:49 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 26 min |
| May 2, 8:13 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith, Sumner, Trousdale and 1 more | 32 min |
| May 2, 8:49 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith, Trousdale | 41 min |
| May 2, 8:58 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Smith, Sumner, Trousdale, Williamson and 1 more | 47 min |
| May 2, 9:21 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Lewis, Perry, Wayne, Williamson | 24 min |
| May 2, 9:50 AM CDT | River Flood Warning | OHX | Davidson | 4 days |
| May 2, 9:50 AM CDT | River Flood Warning | OHX | Smith | 6 hr |
| May 2, 9:54 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 21 min |
| May 2, 11:04 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Maury, Rutherford, Williamson | 26 min |
| May 2, 11:25 AM CDT | River Flood Warning | OHX | Davidson | 20 hr |
| May 2, 11:25 AM CDT | River Flood Warning | OHX | Davidson | 7 hr |
| May 2, 11:25 AM CDT | River Flood Warning | OHX | Davidson | 7 hr |
| May 2, 11:25 AM CDT | River Flood Warning | OHX | Davidson | 7 hr |
| May 2, 11:34 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 26 min |
| May 2, 12:35 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 25 min |
| May 2, 1:00 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner | 20 min |
| May 2, 2:09 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton, Putnam, Smith | 21 min |
| May 2, 4:59 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam | 31 min |
| May 2, 5:27 PM CDT | Areal Flood Warning | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 24 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.